• tingling

    Asked by StacyM on Wednesday, October 17, 2012

    tingling

    I underwent radiation after my sarcoma surgery last winter (finished Jan 3, 2012) and then did chemo treatments as a precaution from February to June. I have been experiencing some tingling in the leg and foot. At first I thought it had something to do with the compression sleeve I wear daily for lymphedema, but it still tingles when I am not wearing the sleeve and even escalates to aching sometimes. Has anyone else experienced this?
    Thanks,
    Stacy

    10 Answers from the Community

    10 answers
    • BuckeyeShelby's Avatar
      BuckeyeShelby

      I'm taking taxol & carboplactin. I do get relatively severe leg, foot & knee pains about 2 days after treatment. Doc said not unusual. He's given me Norco & suggested I try to get ahead of the pain instead of trying to catch up. All the best.

      over 4 years ago
    • ticklingcancer's Avatar
      ticklingcancer

      Sounds like you're experiencing neuropathy. Talk to your Dr about alpha lipoic acid (which didn't work for me but has worked wonders for others) or Gabapentin (this is a miracle drug). I take 900 mg every morning and it keeps the tingling and numbness at bay. Did you receive a platinum based chemo? That's usually what causes it (Cisplatin caused mine) but other chemos can cause it as well. Hope you feel better!!

      over 4 years ago
    • Nancebeth's Avatar
      Nancebeth

      I had tingling and numbness in my arms and legs during my chemo (CMF cocktail). It has subsided a lot since finishing treatment in August.

      over 4 years ago
    • FreeBird's Avatar
      FreeBird

      If this started with your chemo, this is probably what is a very common thing from the chemotherapy, called chemotherapy-induced peripheral neuropathy. If that's what it is, if you search the previous questions, using the search box on the questions page, for "neuropathy," I think you will see many good answers from people who have experienced this same thing. My dad also has this, and it can last after the chemo has ended. It can also be caused by other drugs.

      over 4 years ago
    • StacyM's Avatar
      StacyM

      I didn't have any problems with tingling during any of my treatments...as far as platinum-based chemo, I don't know--I was on adriamycin/ifosfamide. I am going in for a 3-month followup next Monday and hope to find something out. I had also been going to a chiropractor for tingling in my fingers when I woke up in the mornings (hands or fingers have been numb in the mornings for a long time and my neck, shoulders, and back are out of whack). That has since been better, but had an appendectomy 2 weeks ago and have not been able to get back to the chiropractor yet. I will mention the tingling to her, also. She was adjusting my hips and lower back, too. This cancer has made me a wreck! ;)

      over 4 years ago
    • FreeBird's Avatar
      FreeBird

      Wow that's interesting. Is this both legs? or just one? And if it's just one, you wear just the one sleeve? I was reading your experiences. That's only the left leg that you had all the trouble with? That would eliminate the chemo probably. But maybe it's just the lymphedema. Hope you find out something on your visit.

      You even had an appendectomy. Are you having fun yet? You get all the stuff.

      over 4 years ago
    • StacyM's Avatar
      StacyM

      The tingling is only in the left leg that had the tumor, and I only wear one sleeve. And ,yes, FreeBird, I'm having a blast! A person sure learns a lot about the human body going through this...With all these extra appointments even after treatment, I am feeling like my backup is doing more of my job at work than I am!

      over 4 years ago
    • myb's Avatar
      myb

      I finished 12 treatments of chemo on 9/13 and started with tingling in toes and fingers on 9/18 that has now moved into hands and feet with some numbness in toes on my right foot. I started Gabapetin 300mg at bedtime on 10/16. No real relief yet though I have been able to sleep better. I started taking Alpha Lipoic Acid 300mg twice a day during chemo which helped with hand and feet cramping then, but not doing much for the tingling now.

      over 4 years ago
    • Joachima's Avatar
      Joachima

      I have tingling & aching in my hands and my oncologist says it is neuropathy, which is a side effect of the chemo med Taxotere. I was in chemo from Dec. 2011 - April 2012, and still have it. The doctor says that it will go away eventually.

      over 4 years ago
    • StacyM's Avatar
      StacyM

      UPDATE: I saw my oncologist about 10 days ago. He assured me the tingling was not from the chemo--it usually happens during treatment and is bilateral (both hands/feet at the same time). I saw my radiation oncologist and physical therapist yesterday. The damaged tissue in the radiation area has hardened and is compressing my sciatic nerve causing the tingling. I will soon start regular physical therapy sessions involving massage, stretching, and possibly a taping technique. It will take time, but my physical therapist is sure it will improve. I have been told by all members of my care team to continue exercising the leg any way possible. Great news!

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more sarcoma - adult soft tissue cancer questions.  Also, don't forget to check out our Sarcoma - Adult Soft Tissue Cancer page.